Arizona, 2013Hail in Arizona, August 27, 2013
August 27, 2013 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced one inch diameter hail in Kachina Village.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced one inch diameter hail in Kachina Village.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 27, 9:55 AM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 27, 9:55 AM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST TUE AUG 27 2013
.SYNOPSIS...DEEP MONSOON MOISTURE WILL REMAIN OVER ARIZONA THROUGH
THE WEEKEND. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH
STRONGER STORMS PRODUCING HEAVY RAIN AND FLASH FLOODING CONCERNS. A
FLASH FLOOD WATCH HAS BEEN ISSUED TODAY FOR YAVAPAI AND WESTERN
COCONINO COUNTY.
&&
.DISCUSSION...A WET MONSOON WEATHER PATTERN WILL CONTINUE THROUGH
THE UPCOMING LABOR DAY WEEKEND. EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS EACH DAY. THE MAIN THREATS THIS WEEK WILL
BE FROM LOCALIZED FLASH FLOODING IN HEAVY RAIN SHOWERS AND LIGHTNING.
A FLASH FLOOD WATCH HAS BEEN ISSUED TODAY FROM 11AM TO 11PM MST OVER
YAVAPAI AND WESTERN COCONINO COUNTIES.
DEEP MOISTURE WILL REMAIN ENTRENCHED ACROSS NORTHERN ARIZONA FOR
THE NEXT SEVEN DAYS. FORECAST MODELS ARE PICKING UP AN INVERTED TROUGH
EMBEDDED IN THE EASTERLY FLOW OVER CENTRAL MEXICO. THIS TROUGH WILL
PUSH NORTHWESTWARD UP THE GULF OF CALIFORNIA THROUGH THE
WEEK...CAUSING A STRONG SUBTROPICAL MOISTURE SURGE INTO ARIZONA
STARING ON THURSDAY. THIS ADDITIONAL MOISTURE WILL LIKELY INCREASE
OUR CHANCES FOR RAIN FROM FRIDAY THROUGH LABOR DAY. WE WILL LIKELY
BE INCREASING OUR CHANCES FOR RAIN FOR THE UPCOMING WEEKEND IN THE
AFTERNOON FORECAST PRODUCTS.
THE SHORT TERM MORNING FORECAST GRIDS LOOK GOOD...NO UPDATES.
&&
.AVIATION...FOR THE 18Z PACKAGE...LIGHT TO MODERATE RAINFALL REMAINS
IN PLACE ALONG WESTERN YAVAPAI AND COCONINO COUNTIES. WITH DAYTIME
HEATING...EXPECT RAINSHOWER AND THUNDERSTORM ACTIVITY TO INCREASE
AFTER 18Z. THESE STORMS WILL BE MOST NUMEROUS ALONG AND WEST OF A
KPGA-KFLG-KPAN LINE. EXPECT PREDOMINANTLY MVFR CONDITIONS WITH ISOLD
IFR/LIFR WITHIN HEAVIER SHOWER ACTIVITY. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TODAY 11 AM MST
TIL 11 PM MST FOR YAVAPAI AND WESTERN COCONINO COUNTIES...AZ ZONES
004>008-015-037-038.
&&
PUBLIC.........BOHLIN
AVIATION.......RICKEY
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 27, 5:50 AM MST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
550 AM MST TUE AUG 27 2013
AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
550 AM MST TUE AUG 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A VERY MOIST AND UNSTABLE AIRMASS ACROSS WESTERN ARIZONA SHOULD
PRODUCE THUNDERSTORMS CAPABLE OF DROPPING VERY HEAVY RAINFALL. A
FLASH FLOOD WATCH IS IN EFFECT TODAY 11 AM MST TIL 11 PM MST FOR
AREAS BASICALLY WEST OF A LINE FROM PAGE TO BLACK CANYON CITY. SEE
PHXFFAFGZ FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY...SOME
WITH HEAVY RAINFALL. MONSOON MOISTURE CONTENT SHOULD INCREASE
STARTING THURSDAY AND REMAIN ACROSS THE AREA THROUGH AT LEAST
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Hail, Coconino
- When
- August 27, 12:46 PM MST to 12:51 PM MST
- Where
- Coconino County, 0.57 mi W of Kachina Village to 1.86 mi SW of Kachina Village
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.100, -111.690
One inch diameter hail was reported in Kachina Village.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 27 to 31, 20131 death · 21 injured · 3 events
- Lightning Strike in Wisconsin, August 27, 2013$1.0 million · 1 event
- Flash Flooding and Debris Flow in Utah, August 27 to 31, 2013$55,000 · 69 kt wind · 10 events
- Hail and Damaging Winds in South Dakota, August 27, 2013$20,000 · 1.75 in hail · 8 events
- Flash Flood and Flooding in South Dakota, August 27 to 28, 2013$20,000 · 1 in hail · 6 events
- Damaging Wind in Michigan, August 27, 2013$25,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, August 27 to 28, 20131 in hail · 18 events
- Drought in Missouri, August 27 to 31, 201315 events
- Tornadoes in Michigan, August 27, 2013$15,000 · EF0 · 2 events
- Drought in Texas, August 27 to 31, 2013$9,000 · 5 events
- Hail and Damaging Winds in Wisconsin, August 27, 20131.75 in hail · 5 events
- Waterspouts in Gulf of Mexico, August 27, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474472.